Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 107, NWS Nashville, TN

May 19, 2005Sumner County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 19, 2005, 10:33 PM CDT for Sumner County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2005, 10:33 PM CDT (03:33 UTC)
Expired
May 19, 2005, 11:00 PM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Sumner County, TN

The radar

The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 3:55 PM CDTSevere Thunderstorm WatchSPC7 hr
May 19, 8:50 PM CDTSevere Thunderstorm WatchSPC5 hr
May 19, 9:05 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
395 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1504 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 9:15 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, May 19, 9:15 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
915 PM CDT THU MAY 19 2005

.UPDATE...
CONVECTION OVER SW KY MOVING ESE...AND WILL LIKELY CLIP OUR NORTHERN
COUNTIES. TWO NEW SEVERE TSTM BOXES JUST ISSUED...REPLACING
PREVIOUS. ONLY NORTHERN COUNTIES INCLUDED...ESSENTIALY I40 N. NEW
ZONES OUT.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
SEVERE TSTM WATCH NORTHERN MIDDLE TN TIL 2 AM CDT.
&&

MAG
Hazardous weather outlook, May 19, 5:30 AM CDT, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU MAY 19 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-2011030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU MAY 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE CENTER AND ITS ASSOCIATED COLD FRONT ARE EXPECTED
TO MOVE SOUTHEASTWARD TOWARD THE MIDSTATE THROUGH TONIGHT. EXPECT
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. A FEW
THUNDERSTORMS...MAINLY IN THE EXTREME WEST AND NORTHWEST SECTIONS
OF THE MIDSTATE...MAY CONTAIN DAMAGING WINDS OR HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A COLD FRONT WILL PASS THE MIDSTATE ON FRIDAY AND CONTINUE MOVING
SOUTHWARD ON FRIDAY NIGHT. EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS...TAPERING OFF FRIDAY NIGHT. HIGH PRESSURE WILL PUSH
INTO THE AREA ON SATURDAY AND SUNDAY. ANOTHER COOL FRONT WILL PUSH
THROUGH THE AREA SUNDAY NIGHT WITH A SLIGHT CHANCE OF SHOWERS. NO
SIGNIFICANT WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY. THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEEDED THIS
AFTERNOON OR TONIGHT.

JLM

In the hours before

Local storm report, May 19, 5:19 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
519 PM CDT THU MAY 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     5 NE FRANKLIN           35.98N 86.78W
05/19/2005                   WILLIAMSON         TN   TRAINED SPOTTER

            NWS TRAINED SPOTTER REPORTED TREES DOWN ON COOL SPRINGS
            BOULEVARD AND MALLORY LANE INTERSECTION IN COOL SPRINGS.

0500 PM     TSTM WND DMG     2 SW MOUNT JULIET       36.19N 86.55W
05/19/2005                   WILSON             TN   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED TREE DOWN ON CENTRAL PIKE AND
            ADAMS NEAR MOUNT JULIET.

&&

VIRTS
Local storm report, May 19, 5:23 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
523 PM CDT THU MAY 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TSTM WND DMG     7 S LEBANON             36.11N 86.32W
05/19/2005                   WILSON             TN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN CEDARS OF LEBANON STATE
            PARK

&&

STEIGERWALDT
Local storm report, May 19, 6:08 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
608 PM CDT THU MAY 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     ALEXANDRIA              36.08N 86.03W
05/19/2005                   DE KALB            TN   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED TREES AND POWERLINES DOWN IN
            ALEXANDRIA.

&&

VIRTS
Local storm report, May 19, 6:11 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
611 PM CDT THU MAY 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TSTM WND DMG     ALEXANDRIA              36.08N 86.03W
05/19/2005                   DE KALB            TN   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED TREES AND POWERLINES DOWN IN
            ALEXANDRIA.

&&

VIRTS
Local storm report, May 19, 6:48 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
648 PM CDT THU MAY 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     CLARKSVILLE             36.56N 87.35W
05/19/2005                   MONTGOMERY         TN   EMERGENCY MNGR

            ROOF PARTIALLY OFF APPARTMENT BUILDING...OCCURRED IN NEW
            PROVIDENCE AREA

0149 PM     HAIL             3 E CLARKSVILLE         36.56N 87.29W
05/19/2005  1.00 INCH        MONTGOMERY         TN   EMERGENCY MNGR

            OCCURRED AT DUNBAR CAVE STATE PARK

0152 PM     TSTM WND DMG     CLARKSVILLE             36.56N 87.35W
05/19/2005                   MONTGOMERY         TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

0204 PM     HAIL             3 E CLARKSVILLE         36.56N 87.29W
05/19/2005  1.00 INCH        MONTGOMERY         TN   EMERGENCY MNGR

            OCCURRED AT DUNBAR CAVE STATE PARK

0330 PM     HAIL             DICKSON                 36.08N 87.38W
05/19/2005  1.00 INCH        DICKSON            TN   LAW ENFORCEMENT

            SHERIFFS DEPARTMENT REPORTED QUARTER INCH HAIL IN
            DICKSON.

0345 PM     TSTM WND DMG     CENTERVILLE             35.79N 87.45W
05/19/2005                   HICKMAN            TN   AMATEUR RADIO

            TREES DOWN COUNTYWIDE.

0345 PM     TSTM WND DMG     10 NE CENTERVILLE       35.90N 87.32W
05/19/2005                   HICKMAN            TN   DEPT OF HIGHWAYS

            HIGHWAY DEPARTMENT REPORTED SEVERAL TREES DOWN NEAR
            LYLES.

0401 PM     TSTM WND DMG     KINGSTON SPRINGS        36.10N 87.10W
05/19/2005                   CHEATHAM           TN   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED TREES DOWN.

0407 PM     TSTM WND DMG     3 E KINGSTON SPRINGS    36.10N 87.05W
05/19/2005                   CHEATHAM           TN   EMERGENCY MNGR

            TREE DOWN ON HIGHWAY 70 BLOCKING EAST BOUND LANE.

0410 PM     TSTM WND DMG     FAIRVIEW                35.98N 87.12W
05/19/2005                   WILLIAMSON         TN   LAW ENFORCEMENT

            SHERIFFS OFFICE AND HIGHWAY DEPARTMENT REPORTED SEVERAL
            TREES DOWN ON PINEWOOD ROAD NEAR FAIRVIEW.

0430 PM     TSTM WND DMG     FRANKLIN                35.93N 86.84W
05/19/2005                   WILLIAMSON         TN   DEPT OF HIGHWAYS

            HIGHWAY DEPARTMENT REPORTED TREES DOWN WEST OF FRANKLIN.

0438 PM     TSTM WND DMG     NASHVILLE               36.17N 86.78W
05/19/2005                   DAVIDSON           TN   TRAINED SPOTTER

            NWS TRAINED SPOTTERS REPORTED TREES DOWN IN THE NASHVILLE
            AREA.

0440 PM     TSTM WND GST     10 N NASHVILLE          36.32N 86.78W
05/19/2005  65 MPH           DAVIDSON           TN   TRAINED SPOTTER

            NWS TRAINED SPOTTER REPORTED ESTIMATED WIND GUSTS BETWEEN
            65 AND 70 MPH IN DONELSON.

0440 PM     TSTM WND DMG     NASHVILLE               36.17N 86.78W
05/19/2005                   DAVIDSON           TN   AMATEUR RADIO

            LARGE TREE LIMBS DOWN AT I-65 AND HARDING ROAD.

0445 PM     TSTM WND DMG     5 NE FRANKLIN           35.98N 86.78W
05/19/2005                   WILLIAMSON         TN   TRAINED SPOTTER

            NWS TRAINED SPOTTER REPORTED TREES DOWN ON COOL SPRINGS
            BOULEVARD AND MALLORY LANE INTERSECTION IN COOL SPRINGS.

0450 PM     TSTM WND DMG     1 W LA VERGNE           36.00N 86.59W
05/19/2005                   RUTHERFORD         TN   AMATEUR RADIO

            TREE BLOWN DOWN AND ANOTHER TREE DOWN ON A CAR

0500 PM     TSTM WND DMG     2 SW MOUNT JULIET       36.19N 86.55W
05/19/2005                   WILSON             TN   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED TREE DOWN ON CENTRAL PIKE AND
            ADAMS NEAR MOUNT JULIET.

0509 PM     TSTM WND DMG     7 S LEBANON             36.11N 86.32W
05/19/2005                   WILSON             TN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN CEDARS OF LEBANON STATE
            PARK

0546 PM     TSTM WND DMG     ALEXANDRIA              36.08N 86.03W
05/19/2005                   DE KALB            TN   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED TREES AND POWERLINES DOWN IN
            ALEXANDRIA.

&&

ORCHANIAN
Special weather statement, May 19, 7:47 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
747 PM CDT THU MAY 19 2005

TNZ007>009-029-200145-
MACON-ROBERTSON-SUMNER-TROUSDALE-
747 PM CDT THU MAY 19 2005

STRONG TO SEVERE THUNDERSTORMS WERE MOVING ACROSS CHRISTIAN AND
TODD COUNTIES OF KY AT 740 PM. AS THESE STORMS CONTINUE TO MOVE JUST
SOUTH OF DUE EAST AT ABOUT 30 MPH...THERE IS A RISK THAT THESE
STORMS COULD MOVE INTO PORTIONS OF NORTHERN MIDDLE TN OVER THE NEXT
FEW HOURS. AT THIS TIME...AREAS FROM ROBERTSON COUNTY EASTWARD TO
MACON COUNTY STAND THE BEST CHANCE OF GETTING HIT BY THESE DANGEROUS
STORMS. STAY TUNED FOR FURTHER UPDATES.

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 9:31 PM CDTSevere Thunderstorm WarningOHXRobertson29 min
May 19, 10:47 PM CDTSevere Thunderstorm WarningOHXMacon28 min
May 19, 11:12 PM CDTSevere Thunderstorm WarningOHXJackson, Macon, Smith33 min
May 19, 11:47 PM CDTSevere Thunderstorm WarningOHXDeKalb28 min
May 20, 1:02 AM CDTSevere Thunderstorm WarningOHXClay28 min
May 20, 2:27 AM CDTSevere Thunderstorm WarningOHXRobertson33 min
May 20, 5:11 AM CDTSevere Thunderstorm WarningOHXWilson34 min
May 20, 5:36 AM CDTSevere Thunderstorm WarningOHXBenton24 min
May 20, 6:27 AM CDTSevere Thunderstorm WarningOHXBedford, Marshall33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.